Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 101, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 1, 2019, 9:40 PM EDT for Allen County, Indiana. It was in force for 50 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 9:40 PM EDT (01:40 UTC)
- Expired
- Jun 1, 2019, 10:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 9:44 PM EDT | HAIL 0.88 | 3 Nne Rolling Hills, IN | |
| Jun 1, 9:46 PM EDT | HAIL 1.25 | 3 Nw Fort Wayne, IN | WPTA ABC 21 STATION. QUARTER TO HALF DOLLAR SIZED HAIL. |
| Jun 1, 9:48 PM EDT | HAIL 2 | 3 Nne Fort Wayne, IN | |
| Jun 1, 9:52 PM EDT | HAIL 1 | Fort Wayne, IN | NUMEROUS REPORTS OF DIME TO QUARTER SIZED HAIL FROM AROUND FORT WAYNE. |
| Jun 1, 9:56 PM EDT | HAIL 0.7 | 2 Ne Fort Wayne, IN | |
| Jun 1, 10:04 PM EDT | HAIL 0.75 | 5 N New Haven, IN | PEA TO PENNY SIZED HAIL FROM 10 PM TO 1004 PM. |
| Jun 1, 10:13 PM EDT | HAIL 1 | 4 Ne Fort Wayne, IN | |
| Jun 1, 10:15 PM EDT | HAIL 0.88 | 4 Nnw New Haven, IN | |
| Jun 1, 10:15 PM EDT | HAIL 1 | 5 Ssw Leo-Cedarville, IN | |
| Jun 1, 10:17 PM EDT | HAIL 1 | 5 N New Haven, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WUUS53 KIWX 020140 SVRIWX INC003-020230- /O.NEW.KIWX.SV.W.0101.190602T0140Z-190602T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Northern Indiana 940 PM EDT Sat Jun 1 2019 The National Weather Service in Northern Indiana has issued a * Severe Thunderstorm Warning for... Central Allen County in northeastern Indiana... * Until 1030 PM EDT. * At 940 PM EDT, a severe thunderstorm was located near Fort Wayne, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Fort Wayne, New Haven, Rolling Hills and Arcola. This includes the following highways... Interstate 469 between mile markers 17 and 29. Interstate 69 in Indiana between mile markers 300 and 314. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4099 8530 4111 8533 4119 8498 4103 8496 TIME...MOT...LOC 0140Z 257DEG 14KT 4108 8523 HAIL...1.00IN WIND...<50MPH $$ MARSILI
3 follow-up statements
899
WWUS53 KIWX 020145
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
945 PM EDT Sat Jun 1 2019
INC003-020230-
/O.CON.KIWX.SV.W.0101.000000T0000Z-190602T0230Z/
Allen IN-
945 PM EDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL ALLEN COUNTY...
At 944 PM EDT, a severe thunderstorm was located near Fort Wayne,
moving east at 15 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Fort Wayne, New Haven, Rolling Hills and Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4099 8530 4111 8533 4119 8498 4103 8496
TIME...MOT...LOC 0144Z 257DEG 14KT 4108 8521
HAIL...1.75IN
WIND...<50MPH
$$
MARSILI619
WWUS53 KIWX 020158
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
958 PM EDT Sat Jun 1 2019
INC003-020230-
/O.CON.KIWX.SV.W.0101.000000T0000Z-190602T0230Z/
Allen IN-
958 PM EDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL ALLEN COUNTY...
At 958 PM EDT, a severe thunderstorm was located over Fort Wayne,
moving east at 15 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Fort Wayne and New Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4103 8520 4112 8522 4119 8498 4103 8496
TIME...MOT...LOC 0158Z 257DEG 14KT 4109 8514
HAIL...1.50IN
WIND...<50MPH
$$
MARSILI873 WWUS53 KIWX 020212 SVSIWX Severe Weather Statement National Weather Service Northern Indiana 1012 PM EDT Sat Jun 1 2019 INC003-020230- /O.CON.KIWX.SV.W.0101.000000T0000Z-190602T0230Z/ Allen IN- 1012 PM EDT Sat Jun 1 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR CENTRAL ALLEN COUNTY... At 1012 PM EDT, a severe thunderstorm was located near New Haven, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Fort Wayne and New Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4103 8505 4115 8511 4119 8498 4103 8496 TIME...MOT...LOC 0212Z 254DEG 15KT 4112 8504 HAIL...1.00IN WIND...<50MPH $$ MARSILI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:20 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 7:20 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 720 PM EDT Sat Jun 1 2019 .SYNOPSIS... Issued at 259 PM EDT Sat Jun 1 2019 Showers and storms are possible through the late evening. Some of these storms may be severe with hail and damaging winds. Cool and dry conditions are expected Sunday through Tuesday but additional rain is expected thereafter. && .SHORT TERM...(This Evening through Tonight) Issued at 259 PM EDT Sat Jun 1 2019 Continue to focus primarily on severe chances this afternoon and into the late evening. Our CWA continues to destabilize this afternoon with surface temps around 80F and relatively cold temps aloft. Surface dewpoints continue to run a few degrees lower than guidance but excellent low/midlevel lapse rates still yielding around 2K J/kg 0-1km MLCAPE per SPC/RAP mesoanalysis. Still waiting on a trigger though with general AVA/subsidence/capping over IN. Elevated WAA supporting convection across Michigan but this forcing remains just north of our CWA. Guidance suggests enough heating late this afternoon to erode lingering cap (particularly NE) and old outflow/differential heating boundaries/lake breeze could generate a few isolated storms during the afternoon/early evening as suggested by the RAP. If this occurs...there will be a marginal severe risk for wind and hail due to instability but storms will remain "pulsey" given complete lack of deep layer shear over our area this afternoon and little/no forcing for organization. Much better forcing (and shear) arrives later this evening with approach of fairly vigorous shortwave currently entering northern IL. Associated cold front won't cross our area until 01-05Z tonight. Two areas for concern with this later activity. One...potential for a few isolated storms to develop ahead of the main front. Similar to this afternoon...this would tap into better diurnal instability but lack better forcing/shear. Two...with primary shortwave/cold front. Diurnal timing is not favorable but healthy midlevel CVA and lapse rates aloft could maintain stronger updrafts into the late evening. Hail and damaging winds would be the primary concern. Very wet antecedent conditions always lead to some flooding concern with thunderstorms but expect storms will move fairly quickly and remain more on the scattered side. Bottomline...several lower-end chances for severe storms through the late evening across much of the CWA. The risk is certainly there but delineating any particular location and exact timing is difficult in this scenario. && .LONG TERM...(Sunday through Saturday) Issued at 259 PM EDT Sat Jun 1 2019 Sun/Mon/Tue still looking dry and pleasant with brief period of highly amplified flow leaving our region in cool/dry NNW flow. Incoming airmass is relatively chilly with 850mb temps around 0C across MI and only mid-single digits over Indiana. This yields highs in the mid/upper 60s and lows Mon morning near 40F. Will still likely be a fair amount of cu on Sunday and even an outside chance for a shower in our far east with trough axis swinging through the eastern Lakes but will hold with silent 10 PoP. Our reprieve will be short-lived though. Westerly flow returns high theta-e plume to the area Tuesday night with an upper low meandering into the region by the weekend. This leads to several periods of rain and cloudy skies. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 717 PM EDT Sat Jun 1 2019 Thunderstorms currently near terminals at onset of TAF cycle and current storm motions should keep they away until main line of storms in IL progress eastward this evening. Brief reduction in both VISBY and CIGS as storms move over the terminals. Thunderstorms will lose some intensity farther east as instability decreases after sunset. Otherwise, dry after midnight and VFR for the remainder of the forecast period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 1, 6:08 PM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 608 PM EDT Sat Jun 1 2019 INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 022215- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- 608 PM EDT Sat Jun 1 2019 /508 PM CDT Sat Jun 1 2019/ ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a chance of thunderstorms through late evening. Some of these storms may be severe with hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous swimming conditions are possible Sunday along the southeast shore of Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. INZ013-015-020-022>027-032>034-OHZ024-025-022215- Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Van Wert-Allen OH- 608 PM EDT Sat Jun 1 2019 /508 PM CDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Tonight. There is a chance of thunderstorms through late evening. Some of these storms may be severe with hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous swimming conditions are possible Sunday along the southeast shore of Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. LMZ043-046-022215- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 608 PM EDT Sat Jun 1 2019 ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms are expected late this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 1, 9:24 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
924 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL SHERWOOD 41.29N 84.55W
06/01/2019 E0.88 INCH DEFIANCE OH TRAINED SPOTTER
&&
MCDLocal storm report, Jun 1, 9:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL DEFIANCE 41.28N 84.36W
06/01/2019 E0.70 INCH DEFIANCE OH PUBLIC
&&
MCDSpecial weather statement, Jun 1, 9:27 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
927 PM EDT Sat Jun 1 2019
OHZ004-005-016-020200-
Henry-Defiance-Putnam-
927 PM EDT Sat Jun 1 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PUTNAM...
SOUTHEASTERN DEFIANCE AND SOUTHEASTERN HENRY COUNTIES...
At 927 PM EDT, a strong thunderstorm was located near Continental, or
9 miles southeast of Defiance, moving northeast at 35 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Deshler, Continental, Holgate, Hamler, New Bavaria, North Creek,
Kieferville, Gallup, Pleasant Bend and Wisterman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until these storms pass.
&&
LAT...LON 4107 8427 4119 8434 4120 8434 4125 8422
4135 8388 4122 8388
TIME...MOT...LOC 0127Z 241DEG 31KT 4119 8422
HAIL...0.88IN
WIND...30MPH
MARSILILocal storm report, Jun 1, 9:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
930 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL ANGOLA 41.64N 85.00W
06/01/2019 E0.70 INCH STEUBEN IN PUBLIC
&&
MCDSpecial weather statement, Jun 1, 9:33 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Northern Indiana 933 PM EDT Sat Jun 1 2019 INZ018-020200- Allen- 933 PM EDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ALLEN COUNTY... At 933 PM EDT, a strong thunderstorm was located near Fort Wayne, moving east at 30 mph. Dime size hail is possible with this storm. Locations impacted include... Fort Wayne, New Haven, Rolling Hills and Arcola. This includes the following highways... Interstate 469 between mile markers 16 and 30. Interstate 69 in Indiana between mile markers 299 and 314. Seek shelter until this storm passes. && LAT...LON 4099 8530 4113 8532 4119 8497 4102 8496 TIME...MOT...LOC 0133Z 261DEG 28KT 4108 8523 HAIL...0.75IN WIND...30MPH MARSILI
Local storm report, Jun 1, 9:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
938 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 2 SSE ARCOLA 41.07N 85.27W
06/01/2019 E0.70 INCH ALLEN IN AMATEUR RADIO
NICKLE TO QUARTER SIZED HAIL OBSERVED.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:12 PM EDT | Special Weather Statement | IWX | Elkhart | 33 min |
| Jun 1, 8:22 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 38 min |
| Jun 1, 8:27 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 33 min |
| Jun 1, 8:39 PM EDT | Special Weather Statement | IWX | Elkhart | 36 min |
| Jun 1, 8:40 PM EDT | Areal Flood Warning | IWX | Steuben | 3 hr |
| Jun 1, 8:43 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 29 min |
| Jun 1, 8:55 PM EDT | Special Weather Statement | IWX | LaGrange | 35 min |
| Jun 1, 8:58 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 32 min |
| Jun 1, 9:01 PM EDT | Special Weather Statement | IWX | Whitley | 29 min |
| Jun 1, 9:23 PM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 37 min |
| Jun 1, 9:30 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 30 min |
| Jun 1, 9:33 PM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Jun 1, 9:52 PM EDT | Areal Flood Advisory | IWX | Elkhart, LaGrange | 11 hr |
| Jun 1, 9:56 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 49 min |
| Jun 1, 10:16 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Wabash, Wells | 44 min |
| Jun 1, 10:23 PM EDT | Areal Flood Warning | IWX | Allen | 3 hr |
| Jun 1, 10:27 PM EDT | Special Weather Statement | IWX | Allen | 33 min |
| Jun 1, 10:28 PM EDT | Special Weather Statement | IWX | Huntington | 47 min |
| Jun 1, 10:50 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 40 min |
| Jun 1, 10:56 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 34 min |
| Jun 1, 11:39 PM EDT | Special Weather Statement | IWX | Adams | 51 min |
| Jun 1, 11:55 PM EDT | Areal Flood Warning | IWX | Steuben | 9 hr |
| Jun 2, 12:14 AM EDT | Special Weather Statement | IWX | Jay | 31 min |
| Jun 2, 12:25 AM EDT | Special Weather Statement | IWX | Jay | 35 min |
| Jun 2, 2:06 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 21 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.